3 doctors weighed in:

Can you get a reaction to the tetracaine?

3 doctors weighed in
Dr. Scott Mackinnon
Anesthesiology
1 doctor agrees

In brief: Possibly

Tetracaine falls into the "ester" class of local anesthetics, and, unlike the "amide" class of such, may cause an allergic reaction, albeit very rare.
It is long acting, meaning numbness and inability to move affected area may be quite prolonged(several hours). If given improperly into a vein, it can cause cardiac arrest and/or seizures but this is also rare, if administered properly.

In brief: Possibly

Tetracaine falls into the "ester" class of local anesthetics, and, unlike the "amide" class of such, may cause an allergic reaction, albeit very rare.
It is long acting, meaning numbness and inability to move affected area may be quite prolonged(several hours). If given improperly into a vein, it can cause cardiac arrest and/or seizures but this is also rare, if administered properly.
Dr. Scott Mackinnon
Dr. Scott Mackinnon
Thank
Dr. Laurentiu Boeru
Anesthesiology

In brief: Allergic compound

You could although very rare.
Most of allergies (starting with pruritus (itching) and ending with severe life threatening condition are because the esters during the metabolism (breaking down process) form PABA (para-amino-benzoic-acid) which is responsible for most of reactions. The amide type of local anesthetics also can produce allergic reaction but not so frequent

In brief: Allergic compound

You could although very rare.
Most of allergies (starting with pruritus (itching) and ending with severe life threatening condition are because the esters during the metabolism (breaking down process) form PABA (para-amino-benzoic-acid) which is responsible for most of reactions. The amide type of local anesthetics also can produce allergic reaction but not so frequent
Dr. Laurentiu Boeru
Dr. Laurentiu Boeru
Thank
Read more answers from doctors